Alert archive / Ohio / Frost Advisories in 2023

Frost Advisory 3, NWS Cleveland, OH

April 25, 2023Hancock County, Lucas County, Wood County, Ohio

NWS Cleveland, OH issued this frost advisory at Apr 25, 2023, 12:09 PM EDT for Hancock County, Lucas County, Wood County, Ohio. It took effect at Apr 26, 2023, 2:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 25, 2023, 12:09 PM EDT (16:09 UTC)
In effect from
Apr 26, 2023, 2:00 AM EDT
Expired
Apr 26, 2023, 7:39 AM EDT
In force
6 hr
Issued by
NWS Cleveland, OH

Counties Hancock County, OH, Lucas County, OH, Wood County, OH

The radar

The Cleveland radar (KCLE), 144 km from the middle of the area, began a volume at 16:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 4.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2023-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2023-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1246 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

714 
WWUS71 KCLE 251609
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
1209 PM EDT Tue Apr 25 2023

OHZ003-006-017-260015-
/O.NEW.KCLE.FR.Y.0003.230426T0600Z-230426T1200Z/
Lucas-Wood-Hancock-
Including the cities of Toledo, Bowling Green, Perrysburg, 
and Findlay
1209 PM EDT Tue Apr 25 2023

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY...

* WHAT...Temperatures as low as 34 will result in frost
  formation.

* WHERE...Lucas, Wood and Hancock Counties.

* WHEN...From 2 AM to 8 AM EDT Wednesday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
4 follow-up statements
618 
WWUS71 KCLE 251859
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
259 PM EDT Tue Apr 25 2023

OHZ003-006-017-260300-
/O.CON.KCLE.FR.Y.0003.230426T0600Z-230426T1200Z/
Lucas-Wood-Hancock-
Including the cities of Toledo, Bowling Green, Perrysburg, 
and Findlay
259 PM EDT Tue Apr 25 2023

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
WEDNESDAY...

* WHAT...Temperatures as low as 34 will result in frost 
  formation.

* WHERE...Lucas, Wood and Hancock Counties.

* WHEN...From 2 AM to 8 AM EDT Wednesday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
167 
WWUS71 KCLE 260131
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
931 PM EDT Tue Apr 25 2023

OHZ003-006-017-260945-
/O.CON.KCLE.FR.Y.0003.230426T0600Z-230426T1200Z/
Lucas-Wood-Hancock-
Including the cities of Toledo, Bowling Green, Perrysburg, 
and Findlay
931 PM EDT Tue Apr 25 2023

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
WEDNESDAY...

* WHAT...Temperatures as low as 34 will result in frost 
  formation.

* WHERE...Lucas, Wood and Hancock Counties.

* WHEN...From 2 AM to 8 AM EDT Wednesday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

OHZ013-014-020>023-030>033-038-PAZ002-003-260945-
/O.NEW.KCLE.FZ.A.0002.230427T0600Z-230427T1200Z/
Geauga-Ashtabula Inland-Medina-Summit-Portage-Trumbull-Ashland-
Wayne-Stark-Mahoning-Holmes-Southern Erie-Crawford-
Including the cities of Chardon, South Russell, Bainbridge, 
Chesterland, Middlefield, Burton, Jefferson, Orwell, Andover, 
Roaming Shores, Brunswick, Medina, Wadsworth, Akron, Kent, 
Aurora, Streetsboro, Ravenna, Warren, Niles, Ashland, Wooster, 
Orrville, Rittman, Canton, Massillon, Alliance, Youngstown, 
Boardman, Austintown, Millersburg, Killbuck, Edinboro, Corry, 
Union City, Meadville, and Titusville
931 PM EDT Tue Apr 25 2023

...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...

* WHAT...Sub-freezing temperatures as low as 29 possible.

* WHERE...Portions of north central and northeast Ohio and 
  northwest Pennsylvania.

* WHEN...From late Wednesday night through Thursday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
039 
WWUS71 KCLE 260711
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
311 AM EDT Wed Apr 26 2023

OHZ003-006-017-261200-
/O.CON.KCLE.FR.Y.0003.000000T0000Z-230426T1200Z/
Lucas-Wood-Hancock-
Including the cities of Toledo, Bowling Green, Perrysburg, 
and Findlay
311 AM EDT Wed Apr 26 2023

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* WHAT...Temperatures as low as 34 will result in frost 
  formation.

* WHERE...Lucas, Wood and Hancock Counties.

* WHEN...Until 8 AM EDT this morning.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

OHZ013-014-020>023-030>033-038-PAZ002-003-261515-
/O.CON.KCLE.FZ.A.0002.230427T0600Z-230427T1200Z/
Geauga-Ashtabula Inland-Medina-Summit-Portage-Trumbull-Ashland-
Wayne-Stark-Mahoning-Holmes-Southern Erie-Crawford-
Including the cities of Chardon, South Russell, Bainbridge, 
Chesterland, Middlefield, Burton, Jefferson, Orwell, Andover, 
Roaming Shores, Brunswick, Medina, Wadsworth, Akron, Kent, 
Aurora, Streetsboro, Ravenna, Warren, Niles, Ashland, Wooster, 
Orrville, Rittman, Canton, Massillon, Alliance, Youngstown, 
Boardman, Austintown, Millersburg, Killbuck, Edinboro, Corry, 
Union City, Meadville, and Titusville
311 AM EDT Wed Apr 26 2023

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING...

* WHAT...Sub-freezing temperatures as low as 30 possible.

* WHERE...Portions of north central and northeast Ohio and 
  northwest Pennsylvania.

* WHEN...From late tonight through Thursday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
103 
WWUS71 KCLE 261139
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
739 AM EDT Wed Apr 26 2023

OHZ003-006-017-261245-
/O.CAN.KCLE.FR.Y.0003.000000T0000Z-230426T1200Z/
Lucas-Wood-Hancock-
Including the cities of Toledo, Bowling Green, Perrysburg, 
and Findlay
739 AM EDT Wed Apr 26 2023

...FROST ADVISORY IS CANCELLED...

Temperatures will continue to warm-up this morning ending the
frost threat. Therefore, the frost advisory has been cancelled.

$$

OHZ013-014-020>023-030>033-038-PAZ002-003-261945-
/O.CON.KCLE.FZ.A.0002.230427T0600Z-230427T1200Z/
Geauga-Ashtabula Inland-Medina-Summit-Portage-Trumbull-Ashland-
Wayne-Stark-Mahoning-Holmes-Southern Erie-Crawford-
Including the cities of Chardon, South Russell, Bainbridge, 
Chesterland, Middlefield, Burton, Jefferson, Orwell, Andover, 
Roaming Shores, Brunswick, Medina, Wadsworth, Akron, Kent, 
Aurora, Streetsboro, Ravenna, Warren, Niles, Ashland, Wooster, 
Orrville, Rittman, Canton, Massillon, Alliance, Youngstown, 
Boardman, Austintown, Millersburg, Killbuck, Edinboro, Corry, 
Union City, Meadville, and Titusville
739 AM EDT Wed Apr 26 2023

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING...

* WHAT...Sub-freezing temperatures as low as 31 possible most
  areas; except upper 20s possible in extreme eastern Erie and 
  Crawford Counties in Pennsylvania.

* WHERE...Portions of north central and northeast Ohio and 
  northwest Pennsylvania.

* WHEN...From late tonight through Thursday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this frost advisory went out at Apr 25, 9:40 AM EDT, 2 hours 29 minutes earlier.

Area forecast discussion, Apr 25, 9:40 AM EDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
940 AM EDT Tue Apr 25 2023

.SYNOPSIS...
A low pressure system will move across the region this afternoon
and tonight. High pressure will build in Wednesday and Thursday
before a slow moving low pressure system begins to affect the
region Friday and remains in the area through the weekend.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
Cloud cover is increasing from the west this morning, associated
with a weak wave of low pressure. Radar returns are showing up
pretty strong, although most sites are only recording light
amounts of precipitation as a result of low-level dry air in
place. Light rain will continue to pivot east into the region
later this morning into the afternoon, with the better chance of
any heavier rain being located across northern OH.

Previous Discussion...
A area of high pressure is currently over the area this morning
with clear skies and cold temperatures in the upper 20 to lower
30s. The next little weather system to impact the region is
currently moving through the Midwest near the Chicago area. This
mid level disturbance and weak low pressure system will track
east across our region late tonight and tonight. Clouds will be
on the increase later this morning with overcast skies expected
this afternoon into tonight. Scattered light rain showers will
spread across the area this afternoon and evening. High
temperatures will top out in the upper 40s to lower 50s. Mostly
cloudy skies tonight and a few lingering showers will help keep
the overnight temps from reaching the freezing mark.
Temperatures will drop into the mid to upper 30s tonight. A
stronger area of high pressure will build in over the region
tomorrow. Skies will clear out later in the day tomorrow with
temps climbing into the lower and middle 50s.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
Overall upper level pattern is transitioning toward a less chaotic
pattern resulting in more favorable temperatures and weather during
this forecast period. An upper level trough is progged to exit to
the east Thursday allowing an upper level ridge to build over the
Great Lakes region. This results in surface high pressure pushing
off to the east during this time period and allowing a return
southeasterly component to the wind by Thursday.  Some warming
should take place across the area as a trend.  Initially, as surface
high pressure settles in over the area Wednesday night, with weak
gradient in place, expecting generally clear skies and fairly light
winds to allow temperatures to drop through the night.  Expecting
another potential for frost/freeze headlines to be hoisted Wednesday
night. After lows in the upper 20s over the eastern half of the
area, lower 30s central, and middle 30s west, temperatures should
recover Thursday into the lower 60s across much of the area.  Cooler
temperatures in the 50s expected along the lakeshore. A shortwave
trough is expected to lift northeast out of the lower Mississippi
Valley toward the Great Lakes resulting in a wave of low pressure
following the same path.  This feature should bring copious amounts
of moisture northeast out of the Gulf of Mexico Thursday night into
Friday.  Unfortunately, this pattern is setting up the weekend to
become a rather wet one.  Friday and Friday night look to be a wash
out with showers expected across the area from this system as it
moves slowly northeast. Even with warm air advection in advance of
the storm system, rain will keep temperatures knocked back somewhat
into the 50s across the area Friday. Thursday night and Friday night
lows should be in the 40s but near 50 by Friday night.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
The somewhat tranquil pattern will be short lived mid week as a
rather potent upper level low pressure system dives due south into
the western Great Lakes by Saturday night.  This vertically stacked
low should place a surface low over the western lakes as well by
Sunday morning. A bit of warm air continues to lift north into the
area ahead of this system but a cold front is progged to move east
across the area Sunday.  This should usher in colder air back to the
local area once again for the early part of next week.  The
unfortunate part of this pattern is the vertically stacked low moves
very little during the latter half of this forecast period keeping
cold air advection persistent and moisture advection consistent.
This means a cool wet forecast is in store for early next week.
Rainfall amounts from Friday through Monday night could range from
near one inch in the west to 2.25 inches in the east.  Naturally,
will need to monitor rivers and streams for slow rises during this
period.

&&

.AVIATION /12Z Tuesday THROUGH Saturday/...
VFR conditions are expected through midday over the western
areas and mid-afternoon over the eastern areas. Clouds
will increase this morning and ceilings will lower by this
afternoon.MVFR ceilings are expected this afternoon through the
end of the TAF period. Scattered rain showers will move in this
afternoon and early evening with possible MVFR visibility drops
of 3sm to 5sm. Winds will be light and variable through the
early morning hours. Winds will become westerly or northwesterly
5 to 10 knots today decreasing to under 5 knots again tonight.

Outlook...Non-VFR likely in continued showers and lower clouds
Tuesday night. Non-VFR possible Friday through the weekend in
occasional rain.

&&

.MARINE...
West to southwest flow on the lake between 10 and 15 knots expected
through today.  Then, as high pressure moves east over the area
tonight followed by a series of weak systems, winds should remain
fairly light and variable through Wednesday night. Winds do begin to
increase Thursday in advance of a low pressure system lifting
northeast toward the area. Southeast to east winds develop over the
lake by Friday afternoon and Friday night and could be strong enough
to support small craft advisories. The advisory conditions could
persist into Saturday in the southeast flow.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Griffin
NEAR TERM...Griffin/Kahn
SHORT TERM...Lombardy
LONG TERM...Lombardy
AVIATION...Griffin
MARINE...Lombardy
Hazardous weather outlook, Apr 25, 7:51 AM EDT, 4 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
751 AM EDT Tue Apr 25 2023

LEZ061-142>149-162>169-261200-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
751 AM EDT Tue Apr 25 2023

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-261200-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
751 AM EDT Tue Apr 25 2023

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Frost Advisories in Ohio, 2023Every frost advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.